Stevens-Johnson Syndrome Associated with Methazolamide Treatment Reported in Two Japanese-American Women

Allan J. Flach, Ronald E. Smith, Frederick T. Fraunfelder

Research output: Contribution to journalArticle

30 Scopus citations

Abstract

Background: Systemic acetazolamide treatment has been reported in association with Stevens-Johnson syndrome (SJS). This is the first report of this syndrome associated with methazolamide treatment. The association is reported in two Japanese-American women. Method and Results: Two patients with SJS, which developed during treatment with methazolamide, are described. Other potential associations are discussed. Conclusions: Systemically administered carbonic anhydrase inhibitors, including both acetazolamide and methazolamide, can be associated with SJS.

Original languageEnglish (US)
Pages (from-to)1677-1680
Number of pages4
JournalOphthalmology
Volume102
Issue number11
DOIs
StatePublished - Jan 1 1995

    Fingerprint

ASJC Scopus subject areas

  • Ophthalmology

Cite this